Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Chest pain, breathing problem, some relief with inhaler

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2393 Questions
I have these "attacks.They are extremely painful.The pain is in my chest, also its sometimes accompanied with problems breathing.They can sometimes last a few minutes or 45 seconds.Im 17 but has had them for years.I used an inhaler from a friend on time and that helped a little.
Posted Mon, 16 Apr 2012 in Lung and Chest disorders
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for submitting your question.

Your question is a very good one and I will work I'm providing you with some good information and recommendations regarding what is going on.

There are a couple of different categories which we must consider in trying to explain the symptoms what you have reported. These categories include asthma and allergy as well as a panic disorder.

Regarding asthma and allergy if you do have a moderate degree of Aspach it can cost tightness in the chest. It is also accompanied by a significant degree of breathlessness. The fact that your symptoms improved significantly with the use of an inhaler makes me think that this is the most likely cause of your symptoms.

Asthma is not necessarily something you are born with. People can develop as much after a period of time which involves exposure to pollen or dust or other types of things which trigger allergies. In your case. This is what I think is going on.

The other category which can cause shortness of breath as well as chest pains is panic disorder. If you believe that some of your symptoms are triggered by situations of stress or anxiety. This would be a consideration. This is something I just want you to know in case you think it might be a factor.

At this point I recommend that you make an appointment with your doctor may request to some special testing to determine the actual severity of the asthma. In addition there are some medications which patients who have asthma can take on a daily basis which prevents the episodes would you have described.

I thank you again for submitting your question. I think at this point it would be very important for you to make an appointment with your primary care physician to discuss all of these things. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Follow-up: Chest pain, breathing problem, some relief with inhaler 12 hours later
what about precordial catch syndrome?
Answered by Dr. Robert Galamaga 12 hours later
Hello and thank you for the follow up question.

Regarding the syndrome. Would you have referred to this is more commonly reported in young children and adolescents and would be relatively uncommon in adults. At the same time the cause of this syndrome is really not well defined.

It is possible in your case that there is some inflammation of the lining of your lungs. If this were the case it should responded to anti-inflammatory medications such as ibuprofen. If you would like you could try taking the ibuprofen 400 to 600 mg three times per day for the next 7 to 10 days to see if this makes any difference.

If there is some type of inflammation of the muscles on your chest wall. It could also give you some of the symptoms you have reported. All of this needs to be taken in context with a very good complete clinical history and complete physical examination with your doctor should be able to provide for you.

I thank you again for submitting your question. I hope you have found my responses to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor